Alert archive / Vermont / Flash Flood Warnings in 1998
Flash Flood Warning 121, NWS Burlington, VT
NWS Burlington, VT issued this flash flood warning at Jul 1, 1998, 12:12 PM EDT for Caledonia County, Vermont. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 1, 1998, 12:12 PM EDT (16:12 UTC)
- Expired
- Jul 1, 1998, 8:05 PM EDT
- In force
- 8 hr
- Issued by
- NWS Burlington, VT
- Area
- Whole counties
County Caledonia County, VT
The radar
The Burlington radar (KCXX), 85 km from the middle of the area, began a volume at 16:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 4.2 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 97 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 461 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- -26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBTV 011615 FFWBTV VTC005-020005- BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE BURLINGTON VT 1212 PM EDT WED JUL 1 1998 THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A * FLOOD WARNING FOR... CALEDONIA COUNTY IN NORTHEASTERN VERMONT * UNTIL 805 PM EDT * AT 1215 PM EDT...RADAR INDICATED RAINFALL INCREASING IN COVERAGE AND INTENSITY. HEAVY RAIN IS EXPECTED ACROSS THE COUNTY THROUGH THE AFTERNOON. SMALL STREAMS AND CREEKS WILL BE ON THE RISE. SOME LOW LYING ROADS MAY BECOME IMPASSABLE DUE TO FLOODING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. YOU SHOULD MOVE TO HIGHER GROUND. DIGIORGI
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this flash flood warning went out at Jul 1, 10:08 AM EDT, 2 hours 4 minutes earlier.
Area forecast discussion, Jul 1, 10:08 AM EDT, 2 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 1008 AM EDT WED JUL 1 1998 SEVERAL FLASH FLOOD WARNINGS CURRENTLY IN EFFECT ACROSS OUR CWA THIS MORNING. THE LATEST IR SATELLITE PICTURES SHOW CLOUD TOPS CONTINUE TO COOL ACROSS NORTHERN NY AND NORTHWESTERN VT. THIS SPELLS TROUBLE SINCE RAINFALL AMOUNTS ACROSS THESE AREAS HAVE RANGED FROM THE HALF- INCH TO ONE-INCH...WITH SOME LOCALLY HIGHER AMOUNTS. ALREADY SINCE EARLY THIS MORNING. VIGOROUS S/WV MOVING ACROSS CTRL NYS ATTM AS INDICATED BY SATELLITE TRENDS. WOULD EXPECT THE HEAVIEST RAIN TO CONT TO MOVE VERY SLOWLY SOUTHEAST THROUGH THE AFTERNOON HOURS AS S/WV TRACKS SE ACROSS NYS. WITH UPR TROF AND COLD AIR COMING IN ALOFT CANNOT RULE OUT SOME TRW JUST TO ADD TO THE MISERY. WOULD SUGGEST A FEW MINOR CHANGES TO CURRENT ZONE WORDING. INSTEAD OF OCCASIONAL SHOWERS WOULD PREFER TO SAY PERIOD OF RAIN...HEAVY AT TIMES. ALSO...I DONT EXPECT MUCH CHANGE IN TEMPS THIS AFTERNOON SO WOULD PREFER TO SAY TEMPERATURES REMAINING IN THE LOW TO MID 60S. TD
The office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 8:23 AM EDT | Flash Flood Warning | BTV | Addison, Chittenden, Orange, Washington | 5 hr |
| Jul 1, 10:34 AM EDT | Flash Flood Warning | BTV | Grand Isle | 4 hr |
| Jul 1, 11:33 AM EDT | Flash Flood Warning | BTV | Franklin, Lamoille | 6 hr |
| Jul 1, 1:20 PM EDT | Flash Flood Warning | BTV | Addison, Chittenden, Orange, Washington | 7 hr |
| Jul 1, 2:41 PM EDT | Flash Flood Warning | BTV | Essex, Orleans | 5 hr |
| Jul 1, 5:31 PM EDT | Flash Flood Warning | BTV | Lamoille | 3 hr |
Nearby
Flash Flood Warnings in Vermont, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.